Chemotherapy can stop your ovaries from working for a short while or even permanently. This may result in infertility, irregular periods and even menopausal symptoms. Whether your ovarian suppression is temporary or permanent depends partly on the drugs and doses that you have. Some chemotherapy drugs are more likely than others to be toxic to the ovaries.
Since you had chemotherapy as a child and are now having regular periods, it is unlikely that the chemotherapy drugs were toxic to the ovaries. Nevertheless it would be wise to discuss the names of the chemo drugs you took with your doctor to look for any possible effects they may have had on your fertility.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.